Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 12, 2020, 3:11 PM EST for Emanuel County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2020, 3:11 PM EST (20:11 UTC)
- Expired
- Jan 12, 2020, 3:45 PM EST
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WWUS82 KFFC 122011
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EST Sun Jan 12 2020
GAZ076-085-086-122045-
Jefferson GA-Emanuel GA-Johnson GA-
311 PM EST Sun Jan 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 345 PM EST...
At 311 PM EST...a strong thunderstorm was near Blundale, or 13 miles
northwest of Swainsboro...moving northeast at 30 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Wadley, Summertown, Kite, Three Points, Dellwood, New Home, Blundale
and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8254 3279 8264 3282 8256 3282 8252
3284 8252 3293 8228 3284 8232 3283 8230
3283 8226 3280 8221 3281 8215 3271 8210
TIME...MOT...LOC 2011Z 245DEG 25KT 3276 8244
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 12, 2:38 PM EST, 33 minutes earlier.
Area forecast discussion, Jan 12, 2:38 PM EST, 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 238 PM EST Sun Jan 12 2020 .SHORT TERM /Tonight through Monday Night/... The current radar loop shows a line of showers and isolated thunderstorms continuing across East central GA. This line of precipitation is associates with the frontal system that moved through the area yesterday. This system is expected to begin moving back Northward this evening brining increased clouds and more showers back to north and central GA. This system is much weaker than it was yesterday so no severe storms are anticipated with its return. The frontal boundary has stalled across the Florida Panhandle, Southern GA, and the Carolinas and is oriented nearly parallel to the continued southwesterly flow aloft. The boundary will begin to slowly move north as a warm front this evening and stall across N GA Monday into Tuesday. Have continued with High-end chance to low-end likely PoPs across central Georgia tonight, followed by high-end likely PoPs spreading into north Georgia throughout the day on Monday. Deep moisture and high dewpoints will contribute to sufficient instability to warrant a chance for isolated thunderstorms where showers occur through the short term. Due to the continued warm and moist flow, temperatures will continue above seasonal norms. Lows tonight and Monday night are expected to be in the 50s and 60s. Highs monday will be in the 60s and 70s with some near 80 across east central GA. 01 .LONG TERM /Tuesday through Sunday/... No changes made to the extended forecast. See previous discussion below. Previous Discussion.... GFS and ECMWF look similar in the overall pattern through the end of the week. The forecast area remains in a broad west to southwest flow aloft with a continued fetch of abundant moisture across the region. A frontal boundary moving back north as a warm front will persist through the week as a focus for rainfall. With moderate instability available...thunder has been mentioned in most time periods. Ridging aloft takes place by Friday but another short wave moves into the MS River Valley on Saturday. Not confident at this time if there will be a break in the rainfall late Thursday into Friday with the upper ridging as the models give mixed signals on this. So...have continued with low pops for those times...increasing rain chances for Saturday. Temperatures should remain warm through the period. 41 && AVIATION... 18Z Update... Clear skies over the ATL area with MVFR ceilings moving in from the south. Will see these ceilings into the ATL area right around 00z with precip moving in by 04z-06z. Once the showers start they are expected to continue through the rest of this TAF period. Winds are light and variable right now but should see East to Southeasterly winds pick up around 22z-00z Wind speeds are expected to stay 8kt or less through the period. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 57 67 61 72 / 80 80 70 70 Atlanta 58 67 62 71 / 70 70 70 70 Blairsville 48 64 57 67 / 60 70 80 80 Cartersville 53 67 60 72 / 60 70 80 80 Columbus 61 74 62 75 / 70 70 60 60 Gainesville 54 64 60 70 / 70 70 80 80 Macon 61 75 61 75 / 60 60 60 60 Rome 51 66 59 72 / 40 70 80 80 Peachtree City 58 69 62 72 / 70 70 70 70 Vidalia 63 79 62 79 / 30 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Jan 12, 11:47 AM EST, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1147 AM EST Sun Jan 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1147 AM EST Sun Jan 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and a few thunderstorms are expected across most of the area as a cold front moves back northward over north and central Georgia. Any thunderstorms that develop should remain below severe limits. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms will persist into Saturday as a frontal boundary remains stalled over north Georgia. Heavy rainfall could again lead to flooding concerns as soils will already be saturated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jan 12, 12:25 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 PM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG CARROLLTON 33.58N 85.08W
01/11/2020 CARROLL GA EMERGENCY MNGR
LINE OF SEVERE STORMS DOWNED MULTIPLE TREES ACROSS THE
COUNTY AS IT MOVED ACROSS.
&&
EVENT NUMBER FFC2000060
NLISTLocal storm report, Jan 12, 12:50 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG DECATUR 33.78N 84.30W
01/11/2020 DEKALB GA EMERGENCY MNGR
DEKALB COUNTY EMERGENCY MANAGEMENT REPORTS MULTIPLE
TREES DOWN ACROSS THE COUNTY.
&&
EVENT NUMBER FFC2000061
NLISTLocal storm report, Jan 12, 2:33 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 S BRANTLEY 32.34N 84.56W
01/11/2020 MARION GA EMERGENCY MNGR
SEVERAL TREES WERE DOWNED ON JOHNNY MILLER ROAD.
&&
EVENT NUMBER FFC2000062
RWILLISLocal storm report, Jan 12, 2:39 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 WNW BUENA VISTA 32.33N 84.55W
01/11/2020 MARION GA EMERGENCY MNGR
A TREE WAS DOWNED ONTO FLEM SMITH ROAD.
&&
EVENT NUMBER FFC2000063
RWILLISLocal storm report, Jan 12, 2:45 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 ESE BUENA VISTA 32.31N 84.48W
01/11/2020 MARION GA EMERGENCY MNGR
SEVERAL TREES WERE DOWNED ON GA-26 EAST OF BUENA VISTA.
&&
EVENT NUMBER FFC2000064
RWILLISSpecial weather statement, Jan 12, 3:11 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EST Sun Jan 12 2020
GAZ076-085-086-122045-
Jefferson GA-Emanuel GA-Johnson GA-
311 PM EST Sun Jan 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 345 PM EST...
At 311 PM EST...a strong thunderstorm was near Blundale, or 13 miles
northwest of Swainsboro...moving northeast at 30 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Wadley, Summertown, Kite, Three Points, Dellwood, New Home, Blundale
and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8254 3279 8264 3282 8256 3282 8252
3284 8252 3293 8228 3284 8232 3283 8230
3283 8226 3280 8221 3281 8215 3271 8210
TIME...MOT...LOC 2011Z 245DEG 25KT 3276 8244The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:14 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Peach, Sumter, Twiggs | 46 min |
| Jan 11, 7:22 PM EST | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Jones, Taliaferro, Wilkes | 38 min |
| Jan 11, 7:43 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Twiggs, Washington, Wilkinson | 47 min |
| Jan 11, 7:54 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more | 51 min |
| Jan 11, 7:56 PM EST | Special Weather Statement | FFC | Glascock, Hancock, Taliaferro, Warren, Wilkes | 49 min |
| Jan 11, 7:58 PM EST | Special Weather Statement | FFC | Crisp, Dodge, Pulaski, Wilcox | 62 min |
| Jan 11, 8:01 PM EST | Severe Thunderstorm Warning | FFC | Wilkes | 29 min |
| Jan 11, 8:07 PM EST | Tornado Warning | FFC | Wilkes | 13 min |
| Jan 11, 8:16 PM EST | Special Weather Statement | FFC | Houston | 14 min |
| Jan 11, 8:20 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Taliaferro, Warren and 2 more | 40 min |
| Jan 11, 8:30 PM EST | Special Weather Statement | FFC | Johnson, Washington | 30 min |
| Jan 11, 9:00 PM EST | Special Weather Statement | FFC | Jefferson, Johnson | 30 min |
| Jan 11, 9:02 PM EST | Special Weather Statement | FFC | Wilcox | 28 min |
| Jan 11, 9:27 PM EST | Special Weather Statement | FFC | Dodge, Telfair, Wheeler | 48 min |
| Jan 11, 10:02 PM EST | Special Weather Statement | FFC | Emanuel, Treutlen | 28 min |
| Jan 11, 10:16 PM EST | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 44 min |
| Jan 11, 10:40 PM EST | Special Weather Statement | FFC | Toombs | 35 min |
| Jan 12, 1:19 AM EST | Special Weather Statement | FFC | Emanuel, Montgomery | 26 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.